Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 152, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 13, 2004, 7:16 PM EDT for Sandusky County, Seneca County, Ohio. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 7:16 PM EDT (23:16 UTC)
- Expired
- Jun 13, 2004, 8:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Sandusky County, OH, Seneca County, OH
The radar
The Cleveland radar (KCLE), 120 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 7:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789
WUUS51 KCLE 132316
SVRCLE
OHC143-147-140015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
713 PM EDT SUN JUN 13 2004
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SANDUSKY COUNTY IN NORTHWEST OHIO...
SENECA COUNTY IN NORTHWEST OHIO...
* UNTIL 815 PM EDT
* AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
WOODVILLE TO 16 MILES SOUTHWEST OF FOSTORIA...OR ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF BOWLING GREEN TO 3 MILES SOUTH
OF FINDLAY...MOVING EAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FOSTORIA
FREMONT
GIBSONBURG
NEW RIEGEL
TIFFIN
WOODVILLE
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4144 8341 4150 8340 4146 8333 4145 8307
4099 8306 4099 8341
$$
MAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:15 PM EDT, 1 minute earlier.
Area forecast discussion, Jun 13, 7:15 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 715 PM EDT SUN JUN 13 2004 .DISCUSSION... UPDATED TO INCLUDE REST OF CWA IN SEVERE THUNDERSTORM WATCH 463 UNTIL MIDNIGHT. .PREVIOUS DISCUSSION... CLOUDS GRADUALLY THINNING OUT FROM WEST TO EAST ACROSS THE FORECAST AREA ALLOWING TEMPERATURES TO SOAR INTO THE LOWER 80S. A LINE OF SHOWERS OVER NORTHERN INDIANA MOVING EAST NORTHEAST WILL MOVE INTO NORTHWEST OHIO OVER THE NEXT FEW HOURS WHILE ACTIVITY OVER KENTUCKY AND SOUTHERN INDIANA TRIES TO MOVE NORTHEAST TOWARD THE AREA AS WELL. DTX SOUNDING SHOWS A FAIRLY STRONG CAP OVER THE AREA THIS MORNING AND IS POSSIBLY THE REASON ACTIVITY OVER INDIANA HAS BEEN SLOW TO DEVELOP. FORECAST AREA REMAINS UNDER A SLIGHT RISK FOR SEVERE WITH A MODERATE RISK JUST NORTH OF THE OHIO BORDER IN MICHIGAN. MORNING SOUNDING FROM DTX INDICATES A VEERING PROFILE ALONG WITH SPEED SHEAR AND WILL HAVE TO KEEP AN EYE ON STORMS AS THEY MOVE INTO THE AREA. LATEST RUC INDICATES A -2 LI OVER THE FORECAST AREA THIS AFTERNOON BUT COULD DROP EVEN FURTHER WITH THE INCREASING TEMPERATURES THROUGH THE AFTERNOON. DEW POINTS ARE WELL INTO THE UPPER 60S MOST AREAS WITH SOME LOWER 70S IN THE EXTREME WEST. THUNDERSTORM ACTIVITY IS STARTING TO PICK UP IN INTENSITY OVER INDIANA AS CAP IS STARTING TO BREAK. ATMOSPHERE WILL CONTINUE TO DESTABILIZE THROUGH THE AFTERNOON AND THUNDERSTORMS OVER INDIANA HAVE THE POTENTIAL TO BECOME SEVERE AS THEY MOVE THROUGH NORTHWEST OHIO. I DECIDED TO GO WITH LIKELY SHOWERS AND THUNDERSTORMS THIS EVENING DUE TO THE ACTIVITY HEADED TOWARD THE FORECAST AREA. IT APPEARS SHOWERS AND THUNDERSTORMS WILL QUIET DOWN LATE THIS EVENING AS MOISTURE AND PVA MOVE NORTHEAST OF THE AREA. SO I WILL DROP MENTION OF PRECIPITATION AFTER MIDNIGHT. TOMORROW WILL BE QUITE UNSTABLE ACROSS THE AREA. GUIDANCE TEMPERATURES GOING WITH MIDDLE TO UPPER 80S ACROSS THE AREA FOR HIGHS BUT WILL SHADE BACK A LITTLE BIT TO AT LEAST MIDDLE 80S IN THE WEST AND LOWER TO MIDDLE 80S EAST. VIGOROUS VORT MAX WILL MOVE EAST ACROSS THE SOUTHERN GREAT LAKES WHILE A SURFACE COLD FRONT AFFECTS THE AREA DURING THE EVENING HOURS MONDAY. WILL TAKE THE CONSERVATIVE APPROACH AND MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY. CONCERN IS TIMING OF THE FRONT AND UPPER LEVEL SHORTWAVE IF IT DECIDES TO HOLD OFF UNTIL MONDAY EVENING. AREA IS OUTLOOKED FOR SLIGHT RISK FOR SEVERE THUNDERSTORMS. ONCE FRONT CLEARS THE AREA MONDAY EVENING...AT LEAST ONE DAY OF DRY WEATHER IS EXPECTED FOR TUESDAY INTO TUESDAY NIGHT AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA. EXPECTING ANOTHER SYSTEM TO RAPIDLY DIVE DOWN INTO THE FORECAST AREA WEDNESDAY MORNING BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA. ONCE WEATHER SYSTEM ON WEDNESDAY MOVES EAST OF THE AREA...ANOTHER AREA OF HIGH PRESSURE WILL BUILD ACROSS THE FORECAST AREA THURSDAY FOR MORE DRY WEATHER UNTIL YET ANOTHER SYSTEM MOVES INTO THE AREA FRIDAY NIGHT AND SATURDAY THEN EXITING SLOWLY BY SUNDAY. TEMPERATURES IN THE EXTENDED PERIODS WILL BE CLOSE TO GUIDANCE TEMPERATURES. SEE NO STRONG NEED TO DEVIATE MUCH FROM GUIDANCE AT THIS POINT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM EDT FOR LUCAS...WOOD...HANCOCK...SANDUSKY...SENECA...WYANDOT...OTTAWA... AND CRAWFORD COUNTIES. PA...NONE. && DJB
Hazardous weather outlook, Jun 13, 6:33 AM EDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 633 AM EDT SUN JUN 13 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-131232- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 633 AM EDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:18 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 57 min |
| Jun 13, 6:42 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 63 min |
| Jun 13, 7:02 PM EDT | Tornado Warning | CLE | Wood | 43 min |
| Jun 13, 7:30 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 60 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.